Tympanic membrane breakdown after intratympanic injection of steroids in irradiated ears

Yisgav Shapira, Fred F. Telischi

Research output: Contribution to journalArticle

7 Scopus citations

Abstract

OBJECTIVE: To describe a rare complication of intratympanic injection of steroids in susceptible ears. PATIENTS: We present two patients with a history of irradiation involving the injected ear. INTERVENTION: Therapeutic. MAIN OUTCOME MEASURE: Tympanic membrane condition after intratympanic injection of steroids. RESULTS: Total or near-total breakdown of the irradiated tympanic membrane. CONCLUSION: Tympanic membranes with an impaired wound-healing ability, together with exposure to intratympanic steroids, may be at risk for total or near-total breakdown.

Original languageEnglish (US)
Pages (from-to)499-500
Number of pages2
JournalOtology and Neurotology
Volume28
Issue number4
DOIs
StatePublished - Jun 1 2007

Keywords

  • Complications
  • Intratympanic injection
  • Intratympanic steroids
  • Radiation therapy
  • Tympanic membrane perforation

ASJC Scopus subject areas

  • Otorhinolaryngology
  • Neuroscience(all)

Fingerprint Dive into the research topics of 'Tympanic membrane breakdown after intratympanic injection of steroids in irradiated ears'. Together they form a unique fingerprint.

  • Cite this